Teenager dies after HPV vaccination

by

A teenage girl has died shortly after receiving the HPV vaccination at her school. 14 year old Natalie Morton from Coventry was given the injection yesterday and later died in hospital. Her school have issued a letter to parents stating that Natalie died from a ‘rare but extreme reaction’ after having the vaccination, although her official cause of death has not been confirmed.

Three other girls from the same school complained of possible side effects after being vaccinated with Cervarix however none were hospitalised.

Although the teenager’s death has not been officially linked to the HPV jab, NHS Coventry has quarantined the batch of Cervarix being used as a precautionary measure. The UK is the only country who has chosen to use Cervarix, rather than the US-favoured Gardasil. Cervarix is manufactured by GlaxoSmithKline UK.

Dr Caron Grainger, joint director for public health for NHS Coventry and Coventry city council, said: “Our sympathies are with the girl’s family and friends at this difficult time. The incident happened shortly after the girl had received her HPV vaccine in the school. No link can be made between the death and the vaccine until all the facts are known and a postmortem takes place. We are conducting an urgent and full investigation into the events surrounding this tragedy.”

Dr Pim Kon, medical director at GlaxoSmithKline UK offered the company’s deepest sympathies to Natalie’s family and friends. She said: “We are working with the Department of Health and the Medicines and Healthcare Products Regulatory Agency to better understand this case, as at this stage the exact cause of this tragic death is unknown.”

In our 2008/2009 issue of Passion, we reported on the safety and possible side effects of the  HPV vaccination and featured advice from a variety of sources from the Dept of Health to the Vaccine Awareness Network, through to mothers and homeopaths. To make an informed decision about vaccination, please visit Vaccine Risk Awareness or The Informed Parent in addition to the NHS information sites.

Advertisements

Tags: , , , ,

One Response to “Teenager dies after HPV vaccination”

  1. Clare Says:

    This is very upsetting news. My heart goes out to the young woman and her family. This has reminded me of the article on the HPV vaccine published a while ago in your magazine – a very well written and well researched piece. I wish that all girls and parents could have access to that article before making a decision about having the vaccine. Thank you for the work you are doing to raise awareness about the dangers of the vaccine and the importance of thinking for yourself when it comes to your health.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: